Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The large deviation principle for a general class of queueing systems. I


Authors: Paul Dupuis and Richard S. Ellis
Journal: Trans. Amer. Math. Soc. 347 (1995), 2689-2751
MSC: Primary 60F10; Secondary 60K25, 90B22
MathSciNet review: 1290716
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of a rate function and the validity of the large deviation principle for a general class of jump Markov processes that model queueing systems. A key step in the proof is a local large deviation principle for tubes centered at a class of piecewise linear, continuous paths mapping [0,1] into $ [0,1]$. In order to prove certain large deviation limits, we represent the large deviation probabilities as the minimal cost functions of associated stochastic optimal control problems and use a subadditivity--type argument. We give a characterization of the rate function that can be used either to evaluate it explicitly in the cases where this is possible or to compute it numerically in the cases where an explicit evaluation is not possible.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60F10, 60K25, 90B22

Retrieve articles in all journals with MSC: 60F10, 60K25, 90B22


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1290716-2
Article copyright: © Copyright 1995 American Mathematical Society